MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80164
Medical Device Problem Codes Material Frayed (1262); Material Rupture (1546); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 03/2023).Device pending return.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured.It was further reported that the balloon allegedly detached from the shaft and was still inside the patient in an unknown location.The current status of the patient is reported to be stable.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was returned for evaluation.The balloon was noted to be detached from the entire catheter.Both marker bands were noted to be within the guide wire lumen.As regards the balloon, frayed fibers and unravelling were noted.All anomalies were noted upon microscopic observation.No functional testing was performed due to device condition.One photo was reviewed.The photo shows the detached balloon which appeared to be bloody.No evidence of balloon rupture could be found on the submitted photo.Based on the photo review, the reported balloon detachment can be confirmed, however the reported balloon rupture could not be confirmed from the findings.Six radiographic images were reviewed.Fluoroscopic images show an angioplasty balloon inflated likely near the region of the left brachiocephalic vein.Subsequent images show an inflated angioplasty balloon.However, there is also evidence of balloon rupture.Another image also shows an object in a similar location of the balloon inflation that resembles retained balloon material.Therefore, based on the image review, the reported balloon rupture can be confirmed, however based on the submitted images detachment could not be confirmed from the findings and therefore no conclusion can be made.In summary, the investigation has confirmed the reported balloon detachment, as the balloon was returned in a detached condition.The submitted photo also confirmed the balloon detachment.The investigation has also confirmed the reported balloon rupture, as the submitted radiographic images have confirmed the balloon rupture.The investigation has also confirmed the reported frayed material and unraveled fiber, as visual and microscopic observation have noted the fiber disturbance.A definitive root cause for the reported balloon rupture, balloon detachment and identified frayed material and unraveled fibers could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 03/2023), g3, h6 (device).H11: b5, h6 (patient, method, result, conclusion).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left internal jugular vein, the pta balloon allegedly ruptured just above nominal pressure.It was further reported that the balloon allegedly detached from the shaft and detached part was retrieved from the patient.The current status of the patient is reported to be stable.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12777061
Report Number2020394-2021-01949
Device Sequence Number11673572
Product Code DQY
UDI-Device Identifier00801741060816
UDI-Public(01)00801741060816
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80164
Device Catalogue NumberATG80164
Device Lot Number93QE0063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown